Alert archive / Wyoming / River Flood Warnings in 2015

River Flood Warning 7, NWS Cheyenne, WY

May 30, 2015Albany County, Wyoming

NWS Cheyenne, WY issued this river flood warning at May 30, 2015, 8:18 PM MDT for Albany County, Wyoming. It took effect at Jun 3, 2015, 12:00 AM MDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 8:18 PM MDT (02:18 UTC)
In effect from
Jun 3, 2015, 12:00 AM MDT
Expired
Jun 10, 2015, 12:00 AM MDT
In force
7 days
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
Minor

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Laramie River at Laramie (LLRW4).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06660000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WGUS45 KCYS 310218
FLWCYS
Bulletin - Immediate broadcast requested
Flood Warning
National Weather Service Cheyenne Wy
818 PM MDT SAT MAY 30 2015

...The National Weather Service in Cheyenne, Wy has issued a Flood 
Warning for the following rivers in Wyoming...

  Laramie River at Laramie affecting Albany County


.Hydrologic Summary:

Warmer temperatures over the area has begun to increase snow melt in
the headwaters of the Laramie River. Snowmelt is expected to continue
over the next few days and will increase river levels on the Laramie 
River at Laramie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground. The water 
may deep enough to float you and your vehicle.

The next statement will be issued: Sunday morning.

&&

WYC001-010218-
/O.NEW.KCYS.FL.W.0007.150603T0600Z-000000T0000Z/
/LLRW4.1.ER.150603T0600Z.150603T0600Z.000000T0000Z.UU/
818 PM MDT SAT MAY 30 2015

The National Weather Service in Cheyenne has issued a 

* Flood Warning for 
  The Laramie River at Laramie.
* from late Tuesday night until further notice.
* Forecast...The river is expected to rise to near flood stage early 
  Tuesday night and continue rising through the week.
* The stage will rise above the flood stage of 8.0 feet Tuesday night
  at midnight into early Wednesday morning.

&&

Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=cys&gage=LLRW4

* Impact...at 8.0 feet...Flood stage. Access to Chimney Lamp Road 
  Bridge may become impossible. Water begins encroaching greenway at 
  intersection of Park and Spruce Streets. Houses next to greenway 
  along right bank may have water over low lying areas.
* Flood history...This crest compares to a previous crest of 6.8 feet 
  on Jun 15 1957.

&&

LAT...LON 4142 10585 4142 10551 4128 10549 4119 10570
      4124 10577                  

$$
1 follow-up statement
500 
WGUS85 KCYS 311520
FLSCYS

Flood Statement
National Weather Service Cheyenne Wy
920 AM MDT SUN MAY 31 2015

...The Flood Warning continues for the following rivers in
Wyoming...

  Laramie River at Laramie affecting Albany County
  Laramie River near Fort Laramie affecting Goshen County
  
.Hydrologic Summary...Warmer temperatures over the area has begun
to increase snow melt into the headwaters of the Laramie River. Snow
melt is expected to continue for the next few days and will increase
river levels on the Laramie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground. The water 
may deep enough to float you and your vehicle.

The next statement will be issued Sunday evening.

&&

WYC001-011520-
/O.CON.KCYS.FL.W.0007.000000T0000Z-000000T0000Z/
/LLRW4.1.ER.150603T0600Z.150603T0600Z.000000T0000Z.UU/
920 AM MDT SUN MAY 31 2015

* Flood Warning continues for 
  The Laramie River at Laramie
* The river stage was 7.6 feet at 8 AM Sunday.
* The river will rise above the flood stage of 8.0 feet Wednesday morning
  and will crest near 8.9 feet Friday.

&&

Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=cys&gage=LLRW4

* Impact...Bankfull stage.Water begins to overflow low-lying portions of
  bikepath in southwestern portions of Laramie (south of Optimist Park
  along Garfield Street). Standing water along low-lying areas on Chimney
  Lamp Road north of bridge.
* Flood history...This crest compares to a previous crest of 8.9 feet 
  on Jun 18 1935.

&&

LAT...LON 4142 10585 4142 10551 4128 10549 4119 10570
      4124 10577                  

$$

WYC015-011520-
/O.CON.KCYS.FL.W.0001.000000T0000Z-000000T0000Z/
/FLAW4.2.ER.150521T2330Z.150526T0145Z.000000T0000Z.NR/
920 AM MDT SUN MAY 31 2015

* Flood Warning continues for 
  The Laramie River near Fort Laramie
* The river stage was 7.8 feet at 8 AM Sunday.
* The river will remain steady near 7.8 feet through Monday morning then
  fall to below flood stage Saturday.

&&

Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=cys&gage=FLAW4

* Impact...at 8.0 feet...Water reaches the base of the bridge of 
  Highway 160 immediately west of the Fort Laramie State Park 
  property (about 1.5 miles upstream from the gage).
* Flood history...This crest compares to a previous crest of 7.7 feet 
  on Aug 21 1993.

&&

LAT...LON 4212 10468 4225 10468 4223 10451 4216 10446
      4212 10449                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at May 30, 7:58 PM MDT, 20 minutes earlier.

Area forecast discussion, May 30, 7:58 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
758 PM MDT SAT MAY 30 2015

.UPDATE...
ISSUED AT 751 PM MDT SAT MAY 30 2015

PRIMARY CHALLENGE FOR OUR OVERNIGHT PERIOD IS THE POSSIBLE
COVERAGE OF LATE NIGHT SHOWERS AND THUNDERSTORMS WITH THE
PROGRESSIVE SHORTWAVE TROUGH ALOFT ADVANCING EASTWARD ACROSS
EASTERN MONTANA AND THE WESTERN DAKOTAS TOWARDS DAYBREAK. LOOKING
AT THE 18Z RUNS OF THE NAM AND GFS...ALONG WITH THE ORIENTATIONS
OF THE 850 MB AND 700 MB THETA-E RIDGES AND ADVECTION...BELIEVE
THERE WILL BE ISOLATED LATE NIGHT SHOWERS AND THUNDERSTORMS ALONG
AND NORTH OF A LUSK TO ALLIANCE LINE FROM 3 AM TO 6 AM...AND
COVERAGE MAY ACTUALLY BE EVEN MORESO...LIKE THE 18Z GFS DEPICTS.

FOR NOW...HAVE ADDED MENTION OF ISOLATED POPS ALONG AND NORTH OF A
LUSK TO ALLIANCE LINE...AND WILL LOOK CLOSELY AT THE 00Z RUNS OF
THE NAM AND GFS TO SEE ABOUT POSSIBLE EXPANSION OF THE AREAL
COVERAGE OF LATE NIGHT SHOWERS AND THUNDERSTORMS LATE TONIGHT.

OTHER METEOROLOGICAL VARIABLES...TEMPERATURES...DEWPOINTS...
WINDS AND CLOUD COVER HAVE BEEN ADJUSTED BASED ON TRENDS FOR OUR
GRIDDED FORECASTS THE REST OF THE NIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 320 PM MDT SAT MAY 30 2015

AFTERNOON WATER VAPOR LOOP DEPICTED A BROAD LOW AMPLITUDE RIDGE
OVER THE WESTERN CONUS. MOISTURE WAS STREAMING INTO THE GREAT BASIN
AND NORTHERN ROCKIES...WELL IN ADVANCE OF A EASTERN PACIFIC TROUGH.
AT THE SURFACE...A COLD FRONT WAS MOVING EAST ACROSS THE MID-LOWER
MS VALLEY ACCOMPANIED BY ACTIVE CONVECTION. A RIDGE EXTENDED
NORTH-SOUTH THROUGH THE GREAT PLAINS...WITH A TROUGH FROM SOUTHEAST
WY INTO WESTERN MT. DIURNAL HEATING RESULTED IN A RATHER EXTENSIVE
CU FIELD OVER MUCH OF WY. RADAR DETECTED A FEW SMALL SHOWERS
DEVELOPING OVER THE SOUTHERN SNOWY AND LARAMIE RANGES...WHICH WILL
LIKELY DISSIPATE BY THIS EVENING. TEMPERATURES WARMED TO NEAR
SEASONAL NORMALS WITH 60S TO LOW 70S.

THE SHORT RANGE MODEL GUIDANCE IS IN GOD AGREEMENT WITH THE LARGE
SCALE FLOW ACROSS THE LOWER 48. THE UPPER RIDGE TO THE WEST SHIFTS
EAST ACROSS THE ROCKIES AND HIGH PLAINS DURING THE FORECAST PERIOD...
WHICH SHOULD PROMOTE A GENERALLY DRY AND WARM WEATHER PATTERN. THE
PROVERBIAL FLY IN THE OINTMENT FOR SUNDAY APPEARS AS A SHORT WAVE
DROPPING SOUTHEAST ON THE ANTICYCLONIC SIDE OF THE UPPER RIDGE
ACROSS EASTERN WY...THE WESTERN DAKOTAS AND WESTERN NE. THERE WILL
BE SOME SHEAR WITH MODEST NORTHWEST FLOW ALOFT OVERLYING A LOW
LEVEL SOUTHEASTERLY FLOW...HOWEVER SBCAPES WILL BE LESS THAN 1000
J/KG ACROSS THE PLAINS. TSTORMS WILL BE WIDELY SCATTERED SUNDAY
AFTERNOON...FAVORING THE HIGHER TERRAIN. CANNOT RULE OUT SMALL
HAIL AND GUSTY WINDS WITH THE STRONGER CONVECTION. TEMPERATURES
SUNDAY WILL BE AT LEAST 10 DEGREES WARMER THAN TODAY WITH HIGHS IN
THE 70S TO LOWER 80S. THE CONVECTION WILL LINGER INTO SUNDAY
EVENING AS A WEAK FRONT NEAR THE FRONT RANGE.

MONDAY LOOKS LIKE A CARBON COPY OF SUNDAY WITH WARMER TEMPERATURES
UNDER INCREASING SOUTHWEST FLOW ALOFT. CONVECTION MAY GET AN
EARLIER START OVER THE MOUNTAINS MONDAY MORNING...THEN INCREASE
IN COVERAGE AND INTENSITY AS IT MOVES EAST OF THE LARAMIE RANGE
DURING THE AFTERNOON. THERE WILL BE ENHANCEMENT ALOFT WITH THE
PASSAGE OF A SHORT WAVE ALONG WITH GREATER INSTABILITY /SBCAPES
1000-2000 J/KG/ AND SHEAR /30-40 KT/. THE SPC DAY3 OUTLOOK
HIGHLIGHTS A MARGINAL TO SLIGHT RISK OF SEVERE TSTORMS FOR THE
PLAINS.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 320 PM MDT SAT MAY 30 2015

THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS WHEN THE
BEST CHANCE OF CONVECTION WILL BE DURING THE PERIOD.

TUESDAY-TUESDAY NIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING THE UPPER LEVEL TROUGH SPINNING
SEVERAL HUNDRED MILES WEST OF THE CALIFORNIA COASTLINE. THIS
FEATURE WILL SEND PIECES OF ENERGY EAST INTO THE ROCKIES DURING
THE NEXT COUPLE OF DAYS. AS A RESULT...THE UPPER LEVEL FLOW WILL
BECOME SOUTHWEST OVER OUR REGION AND ALLOW FOR MILD AND UNSETTLED
CONDITIONS TO PREVAIL. THIS WILL ALSO BRING BACK THE LOW LEVEL
MOISTURE AND A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS TO
AREAS MAINLY EAST OF THE LARAMIE RANGE ON TUESDAY INTO TUESDAY
NIGHT. THE MODELS ARE ALSO SHOWING THE HIGH INSTABILITY AXIS
SHIFTING SLOWLY WEST INTO THE NEBRASKA PANHANDLE. IF THERE IS
ENOUGH LOW LEVEL CONVERGENCE IT MAY SPARK A STRONG OR SEVERE
THUNDERSTORM LATE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING.

WEDNESDAY-WEDNESDAY NIGHT:
THE MODELS ARE IN PRETTY GOOD AGREEMENT IN SHOWING A STRONGER
PIECE OF ENERGY (POTENTIAL VORTICITY ANOMALY) ROUNDING THE BASE OF
THE UPPER LEVEL TROUGH AND EJECTING INTO SOUTHEAST WYOMING AND
THE NORTHERN NEBRASKA PANHANDLE LATE WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT. THIS MAY BE OUR BEST SHOT OF SEEING SHOWERS AND
THUNDERSTORMS. IN FACT...SOME OF THE STORMS MAY BECOME SEVERE DUE
TO SURFACE BASED CAPE VALUES REACHING 2000-3000 J/KG WITH 0-6KM
SHEAR VALUES AROUND 40 TO 50 KT. IN ADDITION...THE MODELS ARE
EVEN HINTING AT A JET STREAK MOVING THROUGH NORTHERN COLORADO
WHICH MAY AID IN THE LIFT. STORM MOTIONS WOULD PRIMARILY BE
SOUTHWEST TO NORTHEAST.

THURSDAY-SATURDAY:
QUITE A BIT MORE UNCERTAINTY IN THIS TIME FRAME ON WHERE THE
INDIVIDUAL POTENTIAL VORTICITY ANOMALIES WILL BE. HOWEVER...THERE
IS GOOD AGREEMENT IN THE CANADIAN/GEM/NAEFS ENSEMBLES THAT THE
UPPER LEVEL TROUGH WILL CONTINUE TO BE STATIONED ALONG THE
INTERMOUNTAIN WEST. THIS WILL BE A FAVORABLE PATTERN TO KEEP
THINGS UNSETTLED THROUGH THE REMAINDER OF THE WEEK AS JET STREAKS
CONTINUE TO PUSH THROUGH THE BASE OF THE TROUGH AND LIFT
NORTHEAST INTO OUR REGION. AS A RESULT...WE ARE KEEPING DIURNAL
CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY ALONG AND
EAST OF THE LARAMIE RANGE WITH MILD TEMPERATURES PERSISTING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 446 PM MDT SAT MAY 30 2015

VFR CONDITIONS EXPECTED ACROSS SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE THROUGH THE NEXT 24 HOURS AS AREA REMAINS UNDER AN UPPER
LEVEL RIDGE OF HIGH PRESSURE. ANY CUMULUS THAT HAS DEVELOPED LATE
THIS AFTERNOON WILL DISSIPATE AFTER SUNSET.

&&

.FIRE WEATHER...
ISSUED AT 220 PM MDT SAT MAY 30 2015

WARMER AND DRIER CONDITIONS WILL CONTINUE THIS AFTERNOON WITH
BREEZY SOUTHERLY WINDS. SUNDAY AND MONDAY WILL BE WARMER WITH
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. MINIMUM RELATIVE HUMIDITIES WILL BE AROUND 25
PERCENT EACH DAY. A TREND TOWARD COOLER AND UNSETTLED WEATHER
WILL RETURN TO THE DISTRICTS BY MID WEEK.

&&

.HYDROLOGY...
ISSUED AT 220 PM MDT SAT MAY 30 2015

THE LARAMIE RIVER NEAR FORT LARAMIE IS CURRENTLY AT 8 FEET AND
IS FORECAST TO REMAIN AT THIS LEVEL THROUGH THE WEEKEND. UPSTREAM
AT LARAMIE...BANKFULL CONDITIONS WILL CONTINUE INTO EARLY NEXT
WEEK WITH A RISE TO FLOOD STAGE EARLY NEXT WEEK.

THE NORTH PLATTE RIVER AT HENRY IS CURRENTLY AT 5.5 FEET AND IS
FORECAST TO FALL BELOW FLOOD STAGE TONIGHT. AT MITCHELL...THE
RIVER IS CURRENTLY AT 9.1 FEET AND IS FORECAST TO SLOWLY FALL TO
MINOR FLOOD STAGE EARLY MONDAY MORNING. AT MINITARE...THE RIVER
WAS STEADY AT 7.4 FEET BUT IS FORECAST TO RISE TO FLOOD STAGE
LATE TONIGHT. AT BRIDGEPORT...THE RIVER WAS AT 7.8 FEET AND MAY
APPROACH BANKFULL STAGE EARLY NEXT WEEK.

SNOWMELT RUNOFF WILL COMMENCE IN THE MOUNTAINS LATE THIS WEEKEND
INTO EARLY NEXT WEEK AS TEMPERATURES RISE INTO THE 60S TO LOW 70S
OVER THE HIGHER ELEVATIONS. THE UPPER NORTH PLATTE RIVER AT SARATOGA
IS FORECAST TO RISE TO BANKFULL STAGE EARLY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...MAJ
LONG TERM...REC
AVIATION...GCC
FIRE WEATHER...MAJ
HYDROLOGY...MAJ
Hazardous weather outlook, May 30, 8:03 PM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
803 PM MDT SAT MAY 30 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-311615-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
803 PM MDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE LIKELY LATE TONIGHT...FROM 3
AM TO 6 AM...ROUGHLY NORTH OF A LUSK TO ALLIANCE LINE. PATCHY FOG
WITH VISIBILITIES FROM 3 TO 6 MILES WILL DEVELOP LATE TONIGHT OVER
WESTERN NEBRASKA NEAR A CHADRON TO SIDNEY LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL DEVELOP EACH DAY. STRONG THUNDERSTORMS WILL BE POSSIBLE EAST
OF THE LARAMIE RANGE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:44 PM MDTSpecial Weather StatementCYSLaramie46 min

Nearby

River Flood Warnings in Wyoming, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.